Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 41, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 3, 2011, 6:59 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at May 3, 2011, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 6:59 AM MDT (12:59 UTC)
- In effect from
- May 3, 2011, 11:00 AM MDT
- Expired
- May 3, 2011, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2856 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS84 KEPZ 031259 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 659 AM MDT TUE MAY 3 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER THE BOOTHEEL OF NEW MEXICO TODAY... .A STRONG AREA OF HIGH PRESSURE WILL SINK SOUTHWARD INTO TEXAS THIS AFTERNOON. MEANWHILE WARM TEMPERATURES OVER ARIZONA WILL RESULT IN LOWER PRESSURE TO THE WEST. BETWEEN THE TWO...A STRONG PRESSURE GRADIENT WILL SET UP CLOSE TO THE ARIZONA-NEW MEXICO BORDER...RESULTING IN GUSTY WEST TO SOUTHWEST WINDS OVER PORTIONS OF FAR SOUTHWEST NEW MEXICO. MEANWHILE...A VERY DRY AIRMASS WILL RESULT IN AFTERNOON RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. NMZ111-040000- /O.NEW.KEPZ.FW.W.0041.110503T1700Z-110504T0000Z/ SOUTHWEST DESERTS AND LOWLANDS- 659 AM MDT TUE MAY 3 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR WESTERN PORTIONS OF FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...HIDALGO COUNTY/BOOTHEEL PORTION OF NM FIRE WEATHER ZONE 111. * WIND...20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 35 TO 40 MPH. HIGHEST ALONG WEST-FACING MOUNTAIN SLOPES AND OTHER TERRAIN FAVORED AREAS. * HUMIDITY...5 TO 8 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
1 follow-up statement
278 WWUS84 KEPZ 031536 CCA RFWEPZ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 929 AM MDT TUE MAY 3 2011 CORRECTED FOR EXPECTED WIND DIRECTION. ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER THE BOOTHEEL OF NEW MEXICO TODAY... .A STRONG AREA OF HIGH PRESSURE WILL SINK SOUTHWARD INTO TEXAS THIS AFTERNOON. MEANWHILE WARM TEMPERATURES OVER ARIZONA WILL RESULT IN LOWER PRESSURE TO THE WEST. BETWEEN THE TWO...A STRONG PRESSURE GRADIENT WILL SET UP CLOSE TO THE ARIZONA-NEW MEXICO BORDER...RESULTING IN GUSTY EAST TO SOUTHEAST WINDS OVER PORTIONS OF FAR SOUTHWESTERN NEW MEXICO. MEANWHILE...A VERY DRY AIRMASS WILL RESULT IN AFTERNOON RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. NMZ111-040000- /O.COR.KEPZ.FW.W.0041.110503T1700Z-110504T0000Z/ SOUTHWEST DESERTS AND LOWLANDS- 929 AM MDT TUE MAY 3 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR WESTERN PORTIONS OF FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...HIDALGO COUNTY/BOOTHEEL PORTION OF NM FIRE WEATHER ZONE 111. * WIND...EAST TO SOUTHEAST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 35 TO 40 MPH. HIGHEST ALONG WEST-FACING MOUNTAIN SLOPES AND OTHER TERRAIN FAVORED AREAS. * HUMIDITY...5 TO 8 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 3, 5:06 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 3, 5:06 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 506 AM MDT TUE MAY 3 2011 .SYNOPSIS... STARTING TODAY WE WILL SEE A WARMING TREND. BY THE END OF THE WEEK WE WILL SEE TEMPERATURES RUNNING ABOUT FIVE DEGREES ABOVE NORMAL. BY THE FIRST PART OF NEXT WEEK WE WILL SEE A RETURN TO WINDY CONDITIONS DURING THE AFTERNOONS. STILL NO SIGN OF ANY RAIN THROUGH THE MIDDLE PART OF NEXT WEEK. && .DISCUSSION... WE'LL WE ARE FINALLY GETTING A RESPITE FROM THE WINDS...BUT NOT FROM THE DRY WEATHER. I HAD HOPED WE WERE SEEING A PATTERN CHANGE TO A LESS WINDY...MORE SUMMER LIKE PATTERN...BUT THE CURRENT EXTENDED MODELS INDICATE THE WINDS WILL RETURN BY THE FIRST PART OF NEXT WEEK. FOR TODAY WE WILL BE UNDER A WEAK NORTHWEST FLOW ALOFT...WHILE AT THE SURFACE WE WILL CONTINUE TO SEE A WEAK SOUTHEAST FLOW. THE SURFACE FLOW WILL CONTINUE TO SUPPRESS OUR AFTERNOON HIGH TEMPERATURES A BIT. TODAY'S HIGHS WILL RUN AROUND TEN DEGREES BELOW NORMAL. ON WEDNESDAY WE WILL SEE A WEAK LEE SIDE TROUGH DEVELOP. THIS SYSTEM WON'T GIVE US ANY STRONG WINDS TO SPEAK OF...BUT WHAT IT WILL DO IS SWING OUR SURFACE WINDS BACK AROUND TO THE WEST WHICH WILL CONTINUE OUR NICE WARMING TREND. HIGHS ON WEDNESDAY WILL RUN NEAR SEASONAL NORMALS. FOR THE END OF THE WEEK WE WILL CONTINUE TO SEE DRY SUNNY WEATHER AS OUR HIGHS CLIMB AROUND FIVE DEGREES ABOVE NORMAL. FOR THE WEEKEND WE WILL SEE THE FIRST HINTS OF THE RETURN OF THE WINDS ON SATURDAY. A WEAK LEE SIDE TROUGH WILL AGAIN DEVELOP AND GIVE US SOME BREEZY CONDITIONS SATURDAY AFTERNOON. FOR SUNDAY AND MONDAY OUR UPPER LEVEL FLOW WILL TURN MORE TO THE SOUTHWEST AS THE EXTENDED MODELS INDICATE THAT A LONG WAVE TROUGH WILL BE MOVING ACROSS THE WESTERN U.S. THIS WILL HELP BUMP OUR WINDS INTO THE WINDY CATEGORY. BY NEXT TUESDAY THE MAIN TROUGH WILL BE SWINGING THROUGH NORTHERN NEW MEXICO WHICH WILL KEEP US DRY BUT IT WILL GIVE US SOME STRONG WINDS. WE WILL SEE IF THE MODELS STICK TO THIS SOLUTION. && .AVIATION...03/12-04/12 VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. A WEAK NORTHWEST FLOW ALOFT WILL KEEP OUR CEILINGS UNLIMITED AND OUR SURFACES WINDS WEAK. SURFACE WINDS WILL BE FROM THE SOUTHEAST AT LESS THAN 15 KNOTS TODAY. SURFACE WINDS WILL RETURN TO THE WEST BY WEDNESDAY AFTERNOON. && .FIRE WEATHER... STILL DRY...BUT AT LEAST NO STRONG WINDS THROUGH THE END OF THE WEEK. THIS MORNING WE WILL SEE ONE MORE MORNING OF DECENT RH RECOVERIES...BUT AFTER TODAY WE WILL RETURN TO OUR USUAL POOR MORNING RH RECOVERIES. OUR AFTERNOON MIN RH'S WILL CONTINUE VERY DRY. TODAY WE CAN EXPECT UPPER SINGLE DIGIT RH'S...BUT BY THE END OF THE WEEK THOSE READINGS WILL HAVE SLIPPED TO THE MID TO LOWER SINGLE DIGIT RH'S. WE'LL SEE THE RETURN OF BREEZY WIND CONDITIONS ON SATURDAY AND THE MODEL INDICATE THAT SUNDAY THROUGH AT LEAST TUESDAY OF NEXT WEEK WILL BE WINDY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 51 85 55 89 / 0 0 0 0 0 SIERRA BLANCA TX 71 48 83 49 87 / 0 0 0 0 0 LAS CRUCES 74 47 85 52 89 / 0 0 0 0 0 ALAMOGORDO 69 44 81 52 85 / 0 0 0 0 0 CLOUDCROFT 53 33 64 39 68 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 72 47 81 49 85 / 0 0 0 0 0 SILVER CITY 69 39 77 43 81 / 0 0 0 0 0 DEMING 76 47 83 49 87 / 0 0 0 0 0 LORDSBURG 77 45 83 47 87 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE
Hazardous weather outlook, May 3, 5:06 AM MDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 506 AM MDT TUE MAY 3 2011 NMZ022>025-030>032-TXZ055-056-041115- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 506 AM MDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.